When side effects become front and center

2014-08-27 15.03.08

Lovely flowethingsceived from Calvary  Church

Although cancer fighting drugs are meant to help, they are very toxic. They have many side effects. When side effects are mild, you can carry on your daily routine with family, friends and work. Sometimes you have to rest more because you become fatigued more easily. We are advised to limit our access to people and places that bring you into contact with disease because our immune systems have become compromised. I am going to list some of the side effect of the two rugs I was taking, Xeloda and Taxotere.

Xeloda -Anemia,  fatigue, nausea, poor appetite, mouth sores, numbness or tingling of hands and feet, eye irritation, shortness of breath, headache, dizziness, insomnia, dehydration, cough, loss of balance, nail changes, darkening of the skin, Dysgeusia (a change in the sense of taste) . You are told to avoid sun exposure. Wear SPF 15 (or higher) sunblock and protective clothing. There are more side effects but these are only the ones I experienced.

Taxotere – Must take corticosteroid pills the day before, day of and day after chemo to reduce the severity of fluid retention and allergic reaction. Anemia, peripheral neuropathy( damage or disease affecting nerves, which may impair sensation, movement.), nausea, diarrhea, mouth sores, hair loss, fatigue and weakness, infection, nail changes (color changes to your fingernails or toenails). Avoid sun exposure. Wear SPF 15 (or higher) sunblock and protective clothing. Again, there are more side effects but these are only the ones I experienced.

Neuropathy makes my feet feel tight and swollen like there are tiny pebbles in my shoe under the ball of my foot and my heels. My hands hurt like I have frostbite up to my wrists. It is difficult to grip or hold anything or to write or type.

My symptoms became debilitating, I was unable to function for 3 -5 days after my treatments. In August, I had to stop working because of the severity of the side effects and weakness from not eating (will talk about the not eating in my next post).

I can do all things through Christ Jesus who strengthens me. Phillipians 4:13

Advertisements
This entry was posted in Uncategorized. Bookmark the permalink.

One Response to When side effects become front and center

  1. Elaine Rice says:

    I am reading every word…I am glad you have the Lord holding you in the palm of His hand.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s